Suspected Opioid Related Overdoeses


The Royal Newfoundland Constabulary along with CFSEU-NL and Eastern Health are concerned with drug overdoses that have been reported this month and are issuing a public warning. So far this month, at least 15 drug related overdoses, one fatal, on the Northeast Avalon, are suspected to have been due to strong opioids such as Fentanyl. Common street drugs such as Cocaine, Heroin and counterfeit Percocet pills may contain Fentanyl and could lead to death. Samples of drugs seized from a recent overdose are in the process of being tested for the presence of Fentanyl. Fentanyl, a pain killer and fast-acting opiate, is about 100 times stronger than morphine and 20-50 times more toxic than heroine. Fentanyl is extremely dangerous when consumed without the direction of a medical practitioner. A quantity of Fentanyl as small as two milligrams, in its pure form, is enough to kill an average adult. One milligram of Fentanyl is roughly the size of two grains of salt and does not have an odor or taste. Police are warning the public coming into contact with Fentanyl could be lead to death. If you believe you may have come in contact with Fentanyl you should call 911 immediately. Anyone who has information on any drug trafficking in the St. John’s/Metro (Northeast Avalon) is asked to contact the RNC at 729-8000 or Crime Stoppers at 1-800-222-TIPS (8477). You can now provide information anonymously on the NL Crime Stoppers Website at www.nlcrimestoppers.com.


CONNECT WITH US

Email: info@newfoundnews.ca

Call: (709) 638-2656

  • Facebook App Icon
  • Twitter App Icon
  • Instagram Social Icon
  • YouTube

 Newfoundland and Labrador owned and operated. Newfound News Corner Brook, NL, Canada.

© 2020 Newfound News